# SDR 96ZZZX4788

- Difficulty date: March 28, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8882V
- Make and model: Cessna 172M
- Aircraft serial: 17264241
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Muffler
- Part number: 175400115
- Condition: Deformed
- Location: Engine Exhaust
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, FOUND END OF MUFFLER CRACKED AND BODY OF MUFFLER BULGED UNDER HEAT SHIELD.  THE DEFORMATION HAD BEEN PRESENT FOR SOME TIME.  PROBLEM MAY HAVE OCCURRED DUE TO EXCESSIVE LEANING OF MIXTURE.  (NOTE:  EGT INDICATOR WAS INOP ON INSPECTION RUN-UP.)  THE HEAT SHIELD MUST BE REMOVED FOR INSPECTION AT EVERY ANNUAL.  FAILURE WOULD CAUSE CARBON MONOXIDE POISONING AND HEAT DAMAGE TO ENGINE.
